Alert archive / North Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 49, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 27, 2019, 3:29 AM EDT for Carteret County, Dare County, Hyde County, North Carolina. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2019, 3:29 AM EDT (07:29 UTC)
- Expired
- Oct 27, 2019, 8:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292 WHUS42 KMHX 270729 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 329 AM EDT Sun Oct 27 2019 ...DANGEROUS RIP CURRENTS EXPECTED TODAY BETWEEN CAPE LOOKOUT AND CAPE HATTERAS... .A combination of strong onshore winds, long period swell, and high astronomical tides will lead to a high risk of dangerous rip currents for the beaches between Cape Hatteras and Cape Lookout. NCZ196-204-205-271930- /O.NEW.KMHX.BH.S.0049.191027T0729Z-191028T0000Z/ East Carteret-Ocracoke Island-Hatteras Island- 329 AM EDT Sun Oct 27 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through this evening. * HAZARDS...Dangerous Rip Currents. * LOCATIONS...Beaches between Cape Lookout and Cape Hatteras * TIMING AND TIDES...The most likely time for the formation of dangerous rip currents is several hours on either side of low tide, which will occur around 1:30 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
021 WHUS42 KMHX 271449 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1049 AM EDT Sun Oct 27 2019 ...DANGEROUS RIP CURRENTS EXPECTED TODAY BETWEEN CAPE LOOKOUT AND RODANTHE... .A combination of strong onshore winds, long period swell, and high astronomical tides will lead to a high risk of dangerous rip currents for the beaches between Cape Lookout and Rodanthe. NCZ196-204-205-280000- /O.CON.KMHX.BH.S.0049.000000T0000Z-191028T0000Z/ East Carteret-Ocracoke Island-Hatteras Island- 1049 AM EDT Sun Oct 27 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...Dangerous Rip Currents. * LOCATIONS...Beaches between Cape Lookout and Rodanthe * TIMING AND TIDES...The most likely time for the formation of dangerous rip currents is several hours on either side of low tide, which will occur around 1:30 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
023 WHUS42 KMHX 280023 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 823 PM EDT Sun Oct 27 2019 ...DANGEROUS RIP CURRENTS EXPECTED FOR EASTERN NC BEACHES ON MONDAY... .The combination of southeasterly swell, onshore winds, and high astronomical tides will lead to a high risk for dangerous rip currents on Monday for beaches from North Topsail to Duck. NCZ196-204-205-281230- /O.EXP.KMHX.BH.S.0049.000000T0000Z-191028T0000Z/ /O.NEW.KMHX.BH.S.0050.191028T0023Z-191029T0000Z/ East Carteret-Ocracoke Island-Hatteras Island- 823 PM EDT Sun Oct 27 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... ...BEACH HAZARDS STATEMENT HAS EXPIRED... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through Monday evening. * HAZARDS...Dangerous Rip Currents. * LOCATIONS...Beaches between North Topsail and Duck * TIMING AND TIDES...The most likely time for the formation of dangerous rip currents is several hours on either side of low tide, which will occur around 2 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ195-199-203-281230- /O.NEW.KMHX.BH.S.0050.191028T0023Z-191029T0000Z/ West Carteret-Coastal Onslow-Northern Outer Banks- 823 PM EDT Sun Oct 27 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through Monday evening. * HAZARDS...Dangerous Rip Currents. * LOCATIONS...Beaches between North Topsail and Duck * TIMING AND TIDES...The most likely time for the formation of dangerous rip currents is several hours on either side of low tide, which will occur around 2 PM Monday.* HAZARDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 27, 3:06 AM EDT, 23 minutes earlier.
Area forecast discussion, Oct 27, 3:06 AM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
306 AM EDT Sun Oct 27 2019
.SYNOPSIS...
A cold front will approach from the west today. The front will
cross the region tonight then slowly dissipate offshore early
next week. Another cold front will approach the area late in the
week and move offshore next weekend as high pressure builds in
from the west.
&&
.NEAR TERM /THROUGH TODAY/...
As of 230 AM Sun...Just some wdly sct shra so far across the
region. Mdls seem to agree a fairly organized band of prefrontal
shra and tsra will lift NE across the region later this morn
thru early aftn...will cont high chc to likely pops. Instab
will grad increase thru the morn and can't rule out one or two
strong to severe storms with the init activity. May get brief
break early to mid aftn then looks like another band of sct
convection will move in from the W ahead of cold front. Temps
expected to rise into the upr 70s/low 80s ahead of the cold
front this aftn producing decent instab with ML CAPE values aoa
1000. Given decent shear combined with the instab a few severe
storms poss later this aftn with damaging winds main threat and
can't rule out a tornado.
&&
.SHORT TERM /TONIGHT/...
As of 230 AM Sun...Sct shra and a few tsra will grad end thru
the evening as they push E ahead of the front. Still may see a
severe storm early this evening before instab diminishes. Bulk
of the precip will push of the coast by late evening as the
front crosses. CAA wil kick in after midnight behind the front
with lows ranging from 55 to 60 well inland to mid 60s central
and srn beaches.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 300 AM Sun...Behind a strong cold front, high pressure
will build in for the first part of this week. Then, an
inverted trough or weak area of low pressure may develop along
the SE coast, leading to more unsettled conditions by mid week.
Another strong cold front is expected to move through the area
Friday with much cooler weather likely by next weekend.
Monday and Tuesday...High pressure ridging in from the NE will
lead to drier and slightly cooler conditions, with highs
reaching the mid to upper 70s both days.
Wednesday and Thursday...As the ridge of high pressure retreats
to the NE on Wednesday, some upper level energy will rotate
into the SE US from the eastern Gulf of Mexico, and lead to the
formation of an inverted trough or weak area of low pressure,
which will in turn create some showers and perhaps a few
thunderstorms across the area. Temps remain seasonably warm in
the 70s to around 80 for highs and 60s for lows.
Friday and Saturday...Another strong cold front will cross the
area Friday, bringing with it some more chances for rain. Models
have come into much better agreement with the frontal
passage...likely occurring sometime Friday afternoon. Rain
chances decrease going into Friday night, with dry weather
expected Saturday. Warm temps persist Friday with readings in
the mid to upper 70s, but then behind the front, highs will only
reach the low to mid 60s on Saturday.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Short Term /through Tonight/...
As of 1230 AM Sun...Tricky fcst with cvrg and timing of precip
and lower cigs in doubt. Appears as moisture increases thru
daybreak shld grad see some MVFR cigs develop espcly inland.
Bulk of mdls show fairly organized cluster of shra and a few
tsra crossing mid to late morn and will likely see at least pds
of MVFR assoc with this. During the aftn may see bit of a break
in convection before another band assoc with cold front crosses
late day into the evening. Think will see mainly VFR this aftn
with brief sub VFR in convection. As front crosses tonight shld
see precip push E with mainly VFR in its wake, however temps and
dewpts are close so if winds drop off enuf cant rule out some
fog/st but will not show that yet.
Long Term /Monday through Thursday/...
As of 300 AM Sun...VFR conditions are expected through Tuesday,
with more unsettled weather arriving Wednesday and Thursday,
along with chances for sub-VFR conditions.
&&
.MARINE...
Short Term /through Tonight/...
As of 230 AM Sun...No signif changes with gusty S winds 15 to
25 kts this morning becoming SW this aftn ahead of approaching
cold front. The front will push offshore tonight with winds
diminish rapidly toward midnight then shifting to the NE
around 15 kt late behind the front. Seas peak today at 6 to 8
ft outer wtrs then subside to 3 to 5 feet later tonight. Cont
SCA for the coastal wtrs thru later tonight.
Long Term /Monday through Thursday/...
As of 300 AM Sun...Decent boating conditions expected for the
first half of the week. Winds will be mostly N/NE 10-15 kts
Monday through Wednesday with southerly winds returning by
Thursday morning. Winds on Thursday will strengthen to S 15-20
kts. Seas are expected to be 2-4 ft through Thursday morning,
with seas building to 4-6 ft by the afternoon as winds increase
ahead of the next cold front.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 2 AM EDT Monday for AMZ152-154.
Small Craft Advisory until 10 PM EDT this evening for AMZ156-
158.
Small Craft Advisory from 6 AM this morning to 10 PM EDT this
evening for AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...SGK
AVIATION...RF/SGK
MARINE...RF/SGKHazardous weather outlook, Oct 27, 3:24 AM EDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 324 AM EDT Sun Oct 27 2019 NCZ029-044>047-079>081-090>092-094-193-194-198-280730- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 324 AM EDT Sun Oct 27 2019 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Numerous showers and scattered thunderstorms are expected later today and into this evening. A few storms could become severe with the main threats damaging wind gusts, possibly an isolated tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-205-280730- East Carteret-Hatteras Island- 324 AM EDT Sun Oct 27 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Numerous showers and scattered thunderstorms are expected later today and into this evening. A few storms could become severe with the main threats damaging wind gusts, possibly an isolated tornado. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-280730- Ocracoke Island- 324 AM EDT Sun Oct 27 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Numerous showers and scattered thunderstorms are expected later today and into this evening. A few storms could become severe with the main threats damaging wind gusts, possibly an isolated tornado. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-203-280730- West Carteret-Coastal Onslow-Northern Outer Banks- 324 AM EDT Sun Oct 27 2019 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. Numerous showers and scattered thunderstorms are expected later today and into this evening. A few storms could become severe with the main threats damaging wind gusts, possibly an isolated tornado. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 11:41 AM EDT | Special Marine Warning | MHX | 64 min | |
| Oct 27, 12:04 PM EDT | Special Marine Warning | MHX | 26 min |
Nearby
Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.